# SDR 2015FA0000126

- Difficulty date: April 2, 2015
- Submitted: April 7, 2015
- Operation: General aviation
- Aircraft: N238D
- Make and model: Cessna 206H
- Aircraft serial: 20608238
- Aircraft time: 2,278 hours
- Engine: Lyc IO540AC1A5
- Engine time: 2,278 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: KTKSAD10280X3
- Condition: Melted
- Location: Electrical
- Part time: 2,278 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, G, H
- Precautionary procedure: D

## Discrepancy

ALL APPLIANCES AND SYSTEMS ON ACFT ESSENTIAL BUS 2 POWERED OFF WITH THE SWITCH ON. ITEMS ON BUS 2 INCLUDE: THE TURN COORDINATOR, NAV LIGHTS, INTERIOR LIGHTS, STROBE LIGHTS, TAXI LIGHT, PITOT HEAT, TRANSPONDER, AND AUTOPILOT ALL FAILED.  THE 40 AMP. BUS 2 CIRCUIT BREAKER IN THE J-BOX DID NOT TRIP OPEN. THE MALE AND FEMALE PINS A IN THE J-BOX TO POWER DISC PLUG, J2-PB017 GOT VERY HOT AND SMOLDERED IN THE MELTING PLUG UNTIL THE BUS 2 POWER SUPPLY CIRCUIT WAS ELECTRICALLY OPEN.  SUSPECT THE CAUSE TO BE AN UNDERRATED 30AMP. DELPHI METRI-PACK 280 SERIES CONNECTOR BEING USED IN A CIRCUIT WIRED WITH TEN GAUGE WIRE, PROTECTED BY A 40 AMP CIRCUIT BREAKER. THIS PLUG IS DISCONNECTED AND RECONNECTED EVERY TIME THE RECOMMENDED ANNUAL ESSENTIAL AND CROSS FEED BUS DIODE CHECKS ARE ACCOMPLISHED USING A TE04 MCU TEST SET, POTENTIALLY INCREASING THE RESISTANCE AT THE CONNECTION EVERY TIME THAT IT DISTURBED. RECOMMEND THAT THIS PLUG IS EITHER ELIMINATED ENTIRELY AND THE 10 GAUGE WIRES FROM THE J-BOX AND TO THE BUS BARS BE SPLICED TOGETHER, OR A HIGHER AMPERAGE RATED CONNECTOR BE INSTALLED IN THIS LOCATION, BECAUSE AT THIS TIME, THIS CONNECTOR IS THE WEAK LINK IN THE CIRCUIT.  ALSO WHEN THE CONNECTOR WAS HANDLED DURING REPAIR OF THE WIRES, TWO OF THE 10 GAUGE CABLES PULLED OUT OF THEIR RESPECTIVE PIN CRIMPS, INDICATING INADEQUATE CRIMPING AT MANUFACTURE. ANOTHER POTENTIAL CAUSE FOR HIGH RESISTANCE AT THIS JUNCTION. MFG WAS NOTIFIED.
